Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
Antibiotic side effect or baby about to explode?(1 Post)
Our little man (8 weeks old) has suffered from a UTI, he was hospitalised and treated for sepsis just as a precaution. He’s recovered from that infection but it’s thrown light on the fact that he has hydronephrosis, or a swollen kidney backed up with urine which will need treatment after he’s been infection free for at least 3 weeks. We’re home now, and have completed a 5 day course of antibiotics. The issue I am having is that our little one has been suffering some side effects from the antibiotics, which was to be expected. He’s had diarrhoea and some discomfort. We finished the antibiotics three days ago, and I’m aware that it’ll take a while for the side effects to clear, but he’s been having some pretty acute discomfort ( I think) at almost exactly 6pm for the past few days. It lasts about half an hour. He’s getting pain in waves which I can’t attribute to anything else. The docs said he’d possibly have an upset tummy. There’s nothing else in his routine that would suggest itself. For the rest of the day he’s happy, alert, feeding well, no temperature, all seems well apart from this regular bout of discomfort. It’s not wind related, or related to bowel movements or passing water... so my question is: has anyone else had apparent pains exhibited by their child due to antibiotics? Particularly similar to those I’m describing?
We’re seeing the GP tomorrow evening, but if anyone has any input I’d really appreciate it.
Join the discussion
Please login first.